Author Topic: Changes in health question  (Read 15952 times)

Seeker

  • Hero Member
  • *****
  • Posts: 604
  • Proud to serve
Re: Changes in health question
« Reply #45 on: April 16, 2012, 06:59:30 AM »
Howdy Joe, it must be heart warming to see all the concern you are getting.  I to am concerned about your well being. 

Reading up on being insulin resistant (Metabolic syndrome).  I can see how frustrating it can be to deal with the doctors.  It's almost as bad as convincing them about Sjogren's.

Joe, I only ask that you don't shoot from the hip when you make your decisions on your health care.  You have always seemed to listen to others and weighed all the information before you have decided.  Your helpful posts have encouraged and helped so many here.

All things said and done, the final choice is yours.  Be well my friend.

Seeker ;)

   
Every day is an adventure, waiting to happen.

Joe S.

  • Hero Member
  • *****
  • Posts: 7693
  • Fibro, Sjs, RA, CNS, Diabetes, TIA's, ADHD, ptsd
    • Chakra Force
Re: Changes in health question
« Reply #46 on: April 16, 2012, 10:27:33 AM »
I currently have a lot of new doctors including and endo. I have not heard from my PCP. I am sure that he does not want to talk to me right now. Mistakes are hard for people admit.
bkn C4 & C5, herniation's 7 n, 5 t, 4 l, Nerve Damage
Lisinopril, Amlodipine, Pantoprazole, Metformin, Furosemide, Glimepiride,
Centrum Silver, Cinnamon, Magnesium, Flaxseed, Inositol, D3, ALA, ALC, Aleve, cistanche
Reiki, reflexology, meditation, electro-herbalism

A66eyroad

  • Hero Member
  • *****
  • Posts: 1543
  • Be kind to yourself today!
Re: Changes in health question
« Reply #47 on: April 16, 2012, 10:53:45 AM »
Does your PCP know you're in the rehab center?
Female, 61
Sjogrens, UCTD, and subacute cutaneous lupus. Flu-like symptoms, mouth & nasal ulcers, itchy rash, high cholesterol, headache, earache, tinnitis, dizziness. Hangover-like nausea, especially in the a.m.
Plaquenil, Atabrine, DHEA, Aleve, Evoxac, Allegra/Benedryl, esomeprazole.

anita

  • Hero Member
  • *****
  • Posts: 2435
Re: Changes in health question
« Reply #48 on: April 16, 2012, 01:08:13 PM »
I'm lost.  What does the PCP and a "mistake" have to do with you falling?
52 yr old SjS, APS w/strokes, Autonomic Neuropathy, PN, Nephrogenic DI, (CVID) IgG def., Cushing's, Asthma, Gastroparesis.  Sero-neg w/+ lip biopsy.  Meds: IVIG & pre-meds, Arixtra, Aspirin, Plaquenil, Cardizem, Toprol XL, Domperidone, Nexium, Midodrine, Symbicort, Fentanyl, Percocet, Zofran

Joe S.

  • Hero Member
  • *****
  • Posts: 7693
  • Fibro, Sjs, RA, CNS, Diabetes, TIA's, ADHD, ptsd
    • Chakra Force
Re: Changes in health question
« Reply #49 on: April 17, 2012, 10:32:43 AM »
A few months back, I went in to my PCP and asked for vitamin and mineral tests to be run. I said that I may have osteoporosis. He said no. He would not run the tests because I was a male and too young. The bone broke and then I fell.

I see a doctor here from the Fairview health care system. She is filing reports into the network on my status. They are avilable to hem and he sould be getting updates like my old doctor did.
bkn C4 & C5, herniation's 7 n, 5 t, 4 l, Nerve Damage
Lisinopril, Amlodipine, Pantoprazole, Metformin, Furosemide, Glimepiride,
Centrum Silver, Cinnamon, Magnesium, Flaxseed, Inositol, D3, ALA, ALC, Aleve, cistanche
Reiki, reflexology, meditation, electro-herbalism

anita

  • Hero Member
  • *****
  • Posts: 2435
Re: Changes in health question
« Reply #50 on: April 17, 2012, 10:42:49 AM »
I don't think labs would have given you the answer anyway.  You can have low calcium, Vit D, etc and not have osteoporosis.  You would need a bone density test to check for osteoporosis. 

Have they done a bone density test (dexa scan) since you've been in there to confirm this?  If not, you should get one so you know for sure. 
52 yr old SjS, APS w/strokes, Autonomic Neuropathy, PN, Nephrogenic DI, (CVID) IgG def., Cushing's, Asthma, Gastroparesis.  Sero-neg w/+ lip biopsy.  Meds: IVIG & pre-meds, Arixtra, Aspirin, Plaquenil, Cardizem, Toprol XL, Domperidone, Nexium, Midodrine, Symbicort, Fentanyl, Percocet, Zofran

bob212

  • Guest
Re: Changes in health question
« Reply #51 on: April 17, 2012, 10:45:04 AM »
Sorry about all this, Joe.  You would think that where we have a disease where 90% are women that your PCP would not use the fact that you are male to decline a test.  Amazing.

Joe S.

  • Hero Member
  • *****
  • Posts: 7693
  • Fibro, Sjs, RA, CNS, Diabetes, TIA's, ADHD, ptsd
    • Chakra Force
Re: Changes in health question
« Reply #52 on: April 17, 2012, 10:51:37 AM »
I have not has a Dexa Scan yet. My PCP did not know what Sjogren's was. He is of the school that does not believe in AI diseases. I believe that he said that he did his internship at Mayo.
bkn C4 & C5, herniation's 7 n, 5 t, 4 l, Nerve Damage
Lisinopril, Amlodipine, Pantoprazole, Metformin, Furosemide, Glimepiride,
Centrum Silver, Cinnamon, Magnesium, Flaxseed, Inositol, D3, ALA, ALC, Aleve, cistanche
Reiki, reflexology, meditation, electro-herbalism

A66eyroad

  • Hero Member
  • *****
  • Posts: 1543
  • Be kind to yourself today!
Re: Changes in health question
« Reply #53 on: April 17, 2012, 11:07:01 AM »
I didn't believe in palm trees until I went to Florida for the first time, either. That doesn't mean they didn't exist.

Sheesh, Joe, this makes me so mad I could spit.
Female, 61
Sjogrens, UCTD, and subacute cutaneous lupus. Flu-like symptoms, mouth & nasal ulcers, itchy rash, high cholesterol, headache, earache, tinnitis, dizziness. Hangover-like nausea, especially in the a.m.
Plaquenil, Atabrine, DHEA, Aleve, Evoxac, Allegra/Benedryl, esomeprazole.

Joe S.

  • Hero Member
  • *****
  • Posts: 7693
  • Fibro, Sjs, RA, CNS, Diabetes, TIA's, ADHD, ptsd
    • Chakra Force
Re: Changes in health question
« Reply #54 on: April 17, 2012, 11:09:30 AM »
It seems to be the way things work today. Getting mad does not help a lot. We have to find ways to improve things.
bkn C4 & C5, herniation's 7 n, 5 t, 4 l, Nerve Damage
Lisinopril, Amlodipine, Pantoprazole, Metformin, Furosemide, Glimepiride,
Centrum Silver, Cinnamon, Magnesium, Flaxseed, Inositol, D3, ALA, ALC, Aleve, cistanche
Reiki, reflexology, meditation, electro-herbalism

anita

  • Hero Member
  • *****
  • Posts: 2435
Re: Changes in health question
« Reply #55 on: April 17, 2012, 11:48:53 AM »
Ask for a dexa scan while you're there, so you know for sure.  If it IS osteoporosis, you need to be treated.  It is not something that should be assumed.

Well, we all know how Mayo handles AI diseases...LOL  Gosh, they toss people out in the wind.  Maybe you can hang onto some of the docs helping you there.
52 yr old SjS, APS w/strokes, Autonomic Neuropathy, PN, Nephrogenic DI, (CVID) IgG def., Cushing's, Asthma, Gastroparesis.  Sero-neg w/+ lip biopsy.  Meds: IVIG & pre-meds, Arixtra, Aspirin, Plaquenil, Cardizem, Toprol XL, Domperidone, Nexium, Midodrine, Symbicort, Fentanyl, Percocet, Zofran

rcristal

  • Guest
Re: Changes in health question
« Reply #56 on: April 17, 2012, 11:54:39 AM »
  Although it took 4 1/2 yearrs to be properly diagnosed, I am in really good hands.  I have a Rhumy Doc at a major medical center that finally figured it out.  That said, I am really suffering.  I have bad hearing problems, Tinnitus, muscle and joint pain, Arthritis, dry eyes and mouth and on and on. 

I guess the toughest part is the Chronic Fatigue.  I am 61, a father of five, a former Coach and Businessman and a type A.  The smallest activity knocks me out and it is really frustrating.  I do not know how to slow down yet I have no choice.  I am starting to realize that I MUST mentally accept what is happening to me. 

Good luck to everyone.

Ripvanann

  • Hero Member
  • *****
  • Posts: 887
  • "A DESIRE FULFILLED IS A TREE OF LIFE"
Re: Changes in health question
« Reply #57 on: April 17, 2012, 12:16:44 PM »
Joe,

I haven't been able to post, but I want to let you know that I've been praying for you. Sorry you're going through so much.

Peace and blessings to you,
~Andrea
Primary SjS, Steroid Induced Cushing's Syndrome, RA, Thyroiditis, Hyperparathyroidism, Raynaud's, Autonomic & Small Fiber NLeuropathy, Fibro. Osteoporosis, & other fun stuff associated w/ the afore mentioned. ~Meds: prednisone, Plaqu, Citracal D & Pain Meds, Compazine, phenergan, Iberogast.

eye2dry

  • Guest
Re: Changes in health question
« Reply #58 on: April 17, 2012, 02:20:26 PM »
I will seem ignorant but I don't care.

Question: SJS folks have higher incidence of osteoporosis? Is is d/t prednisone use? I don't believe I have read this, my rheumy has never mentioned it.

Please tell me how and why we are prone to be deficient in Ca and Vit D.
(I do know that my age and gender are against me).

eye2dry

rnathans

  • Sr. Member
  • ****
  • Posts: 489
Re: Changes in health question
« Reply #59 on: April 17, 2012, 03:27:05 PM »
I do not think Sjogrens causes osteoporosis but long term steroid use can. For me I had a double whammy.steroids and a medically necessary hysterectomy at age 44. I opted for no estrogen replacement, still glad about that, but no estrogen is another risk factor.

The good news is that a yearly infusion of aranesp has improved my. One density.